Louisiana, 2006

Damaging Winds in Louisiana, August 4, 2006

August 4, 2006 · NWS LIX · 2 events in 1 county or zone

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 4, 2:19 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Aug 4, 2:19 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
319 PM CDT FRI AUG 4 2006

DISCUSSION...NOT MANY CHANGES MADE THIS AFTERNOON TO THE FORECAST
GRIDS. THE UPPER RIDGE REMAINS IN CONTROL OVER THE CENTRAL GULF
COAST REGION AS HIGH PRESSURE AT THE SURFACE PREVAILS ACROSS THE
EASTERN GULF. THE MODELS STILL INDICATE A GRADUAL WEAKENING OF THE
UPPER RIDGE AS A WEAK UPPER LOW OR DISTURBANCE MOVES WESTWARD
ACROSS THE AREA SATURDAY AND SUNDAY. THIS SHOULD BRING AN INCREASE
IN RAIN CHANCES FOR THE UPCOMING WEEKEND WHILE KEEPING AFTERNOON
TEMPERATURES CLOSER TO SEASONAL VALUES. THE RIDGE PATTERN ALOFT
THEN LOOKS TO BECOME REESTABLISHED BY THE START OF THE NEXT WEEK
AS SURFACE HIGH PRESSURE BUILDS ACROSS THE LOWER ATLANTIC BASIN.
THIS SHOULD ALLOW HIGHS TO CLIMB ABOVE NORMAL READINGS WITH RAIN
CHANCES IN THE LOW SCATTERED CATEGORY AT BEST FOR MUCH OF NEXT
WEEK.

AS FAR TROPICAL DEPRESSION CHRIS...THE SYSTEM SEEMS TO BE
HAVING A TOUGH TIME MAINTAINING ITS STRUCTURE. THE LATEST FORECAST
HAS THE CHRIS MOVING WESTWARD ACROSS THE CUBA. IF CHRIS IS ABLE TO
MAINTAIN SOME CONTINUITY ONCE IT EMERGES INTO THE SOUTHEAST
GULF..IT COULD STRENGTHEN TO TROPICAL STORM INTENSITY. THE ONLY
INFLUENCE FOR THE LOCAL AREA MAY BE SOME INCREASED WIND AND SWELL
ACROSS THE COASTAL WATERS EARLY NEXT WEEK AS CHRIS MOVES WESTWARD
ACROSS THE MIDDLE GULF UNDER THE INFLUENCE OF THE VERY STRONG
UPPER LEVEL RIDGE COVERING THE GULF COAST STATES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  93  73  91 /  10  40  30  40
BTR  75  94  75  91 /  10  40  30  40
MSY  79  92  79  90 /  20  50  30  40
GPT  76  92  76  90 /  20  50  30  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 4, 10:45 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CDT FRI AUG 4 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050030-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND THIS EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND OCCASIONAL
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH
THURSDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED
DURING THE PERIOD...BUT A FEW THUNDERSTORMS MAY PRODUCE FREQUENT
LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Aug 4, 1:50 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
250 PM CDT FRI AUG 4 2006

MSZ082-042030-
JACKSON-
250 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORM OVER NORTHEAST JACKSON COUNTY...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM SOUTHEAST OF WADE OR NORTH OF MOSS POINT.
THIS THUNDERSTORM IS MOVING TO THE SOUTHWEST NEAR 15 MPH AND WILL
AFFECT AREAS IN AND AROUND ESCATAWPA AND OCEAN SPRINGS THROUGH 330
PM. AND CAPABLE OF PRODUCING WINDS TO 45 MPH...SMALL HAIL...
FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME PONDING OF
WATER ON ROADS IS POSSIBLE DUE TO THIS HEAVY RAINFALL.

SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE
DISSIPATED.

8
Local storm report, Aug 4, 2:09 PM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             9 E DIAMONDHEAD         30.38N 89.22W
08/04/2006  E0.88 INCH       HARRISON           MS   BROADCAST MEDIA

            WLOX TELEVISION METEOROLOGIST RELAYED REPORT OF NICKEL TO
            QUARTER SIZE HAIL.

&&
Local storm report, Aug 4, 2:27 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     LACOMBE                 30.31N 89.93W
08/04/2006                   ST. TAMMANY        LA   PUBLIC

            TREES WERE BLOWN DOWN ALONG LA 434 NEAR LACOMBE. NICKLE
            SIZE HAIL WAS REPORTED ALSO.

&&
Local storm report, Aug 4, 3:40 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             5 SSW MCNEIL            30.60N 89.67W
08/04/2006  E0.75 INCH       PEARL RIVER        MS   LAW ENFORCEMENT

            3/4 INCH HAIL REPORTED NEAR HIGHWAY 11 SOUTH OF MCNEIL BY
            A SHERIFF DEPUTY

0435 PM     TSTM WND DMG     5 NNE MCNEIL            30.74N 89.61W
08/04/2006                   PEARL RIVER        MS   LAW ENFORCEMENT

            TREE DOWN BLOCKING HIGHWAY 11 NORTH OF MCNEIL NEAR
            MILLARD ROAD

&&

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, East Baton Rouge

When
August 4, 4:45 PM CST
Where
East Baton Rouge County, Baker
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
LAW ENFORCEMENT
Coordinates
30.583, -91.167

Power lines and large tree limbs blown down.

Thunderstorm Wind, East Baton Rouge

When
August 4, 4:45 PM CST
Where
East Baton Rouge County, Baton Rouge
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.467, -91.167

Tree limbs and power lines downed in the Baton Rouge area. In addition, heavy rainfall caused extensive street flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532840, 5532841.